Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Des Moines, IA

June 14, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 1:54 AM CDT for 4 counties in Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 1:54 AM CDT (06:54 UTC)
Expired
Jun 14, 2011, 2:45 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:30 AM CDTHAIL 0.75Waukee, IA
Jun 14, 2:31 AM CDTHAIL 0.75Clive, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS53 KDMX 140654
SVRDMX
IAC049-121-153-181-140745-
/O.NEW.KDMX.SV.W.0148.110614T0654Z-110614T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
154 AM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 245 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ADEL
  TO 7 MILES WEST OF INDIANOLA...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...DALLAS CENTER...PERRY...WAUKEE...NORWALK...WEST DES
  MOINES...CLIVE...WINDSOR HEIGHTS...GRIMES...URBANDALE...CARLISLE...
  WOODWARD...JOHNSTON...PLEASANT HILL...POLK CITY...ANKENY...
  ALTOONA...BONDURANT...CUMMING AND SPRING HILL.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 58 AND 101.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4148 9389 4158 9424 4160 9424 4160 9428
      4162 9428 4186 9413 4186 9337 4152 9333
      4129 9370
TIME...MOT...LOC 0654Z 240DEG 18KT 4163 9403 4140 9368
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
3 follow-up statements
414 
WWUS53 KDMX 140716
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
216 AM CDT TUE JUN 14 2011

IAC121-181-140726-
/O.CAN.KDMX.SV.W.0148.000000T0000Z-110614T0745Z/
WARREN IA-MADISON IA-
216 AM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
NORTHWESTERN WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUCH OF WARREN 
COUNTY UNTIL 300 AM CDT.

LAT...LON 4158 9403 4162 9428 4186 9413 4186 9337
      4151 9334 4151 9380
TIME...MOT...LOC 0716Z 250DEG 26KT 4169 9380

$$

IAC049-153-140745-
/O.CON.KDMX.SV.W.0148.000000T0000Z-110614T0745Z/
POLK IA-DALLAS IA-
216 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
POLK COUNTIES UNTIL 245 AM CDT...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GRIMES...OR 13 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DES MOINES...URBANDALE...WINDSOR HEIGHTS...JOHNSTON...POLK CITY...
  ANKENY...PLEASANT HILL...ALTOONA...BONDURANT...DES MOINES INT
  AIRPORT...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY AIRPORT...
  ALLEMAN...ELKHART AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 115 AND 148.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4158 9403 4162 9428 4186 9413 4186 9337
      4151 9334 4151 9380
TIME...MOT...LOC 0716Z 250DEG 26KT 4169 9380
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
495 
WWUS53 KDMX 140737
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
237 AM CDT TUE JUN 14 2011

IAC049-153-140745-
/O.CON.KDMX.SV.W.0148.000000T0000Z-110614T0745Z/
POLK IA-DALLAS IA-
237 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
POLK COUNTIES UNTIL 245 AM CDT...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GRIMES...OR 12 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DES MOINES...WINDSOR HEIGHTS...POLK CITY...JOHNSTON...ANKENY...
  BONDURANT...ALTOONA...PLEASANT HILL...SAYLORVILLE LAKE...DES MOINES
  INT AIRPORT...SAYLORVILLE...ANKENY AIRPORT...ALLEMAN...ELKHART...
  MITCHELLVILLE AND RUNNELLS.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 115 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4158 9403 4162 9428 4186 9413 4186 9337
      4151 9334 4151 9380
TIME...MOT...LOC 0737Z 264DEG 23KT 4171 9374
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
217 
WWUS53 KDMX 140745
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CDT TUE JUN 14 2011

IAC049-153-140755-
/O.EXP.KDMX.SV.W.0148.000000T0000Z-110614T0745Z/
POLK IA-DALLAS IA-
245 AM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR DALLAS AND POLK COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4158 9403 4162 9428 4186 9413 4186 9337
      4151 9334 4151 9380
TIME...MOT...LOC 0737Z 264DEG 23KT 4171 9374

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:50 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 11:50 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1150 PM CDT MON JUN 13 2011

.UPDATE...
THUNDERSTORMS DEVELOPING ALONG BOUNDARY LIFTING NORTHWARD ACROSS
SOUTHERN CWA ON NOSE OF WAA/MOISTURE ADVECTION ALOFT. AN INCREASE IN
COVERAGE EXPECTED BY LATE EVENING INTO THE OVERNIGHT HOURS AS
SHORTWAVE TROUGH ALOFT SLIDES NORTHEASTWARD THROUGH THE REGION.
HEAVY RAIN THREAT STILL EXPECTED ESPECIALLY WITH THE ADDITION OF
THIS CONVECTION ACROSS THE SOUTH/SOUTHEAST EARLY THIS EVENING.

.SHORT TERM /TONIGHT/...
WARM FRONT REMAINS JUST SOUTH OF THE BORDER TONIGHT WITH LOW LEVEL
JET EXPECTED TO INCREASE DURING THE EVENING HOURS. FOCUS FOR MORE
HEAVY RAINFALL EXPECTED INTO TONIGHT AS MAINLY ELEVATED CONVECTION
FIRES INTO THE REGION AND MOVES NORTHEAST. ANOTHER COMPLEX OVER
SOUTH DAKOTA MAY DRIVE ESE WITH TIME AND MERGE LATE OVERNIGHT. PWATS
REMAIN QUITE HIGH AT 1 TO 1.4 INCHES AND FFG WILL BE LOWERED DUE TO
RAINFALL TODAY. THUS...HAVE BROADBRUSHED AN AREA ALONG AND SOUTH OF
US 30 FOR THE NIGHTTIME HOURS. POSSIBILITY OF ONE TO THREE INCHES IN
SOME OF THE HEAVIER STORMS. EARLY ON SEVERE WEATHER MAY OCCUR
SOUTHWEST WITH WITH WIND AND HAIL BEING THE MAIN THREATS. LOWS WILL
DROP INTO THE 50S AND LOWER 60S ACROSS THE REGION.

.LONG TERM /TUESDAY THROUGH MONDAY/...
LITTLE CHANGE IN FORECAST THINKING TODAY...SYNOPTIC PATTERN REMAINS
ACTIVE THIS WEEK INTO THE WEEKEND WITH MULTIPLE ROUNDS OF SHOWERS
AND STORMS AND MODERATE TEMPERATURES EXPECTED. IT DOES NOW APPEAR
POSSIBLE THAT WE MAY SEE A RETURN OF SOME SUMMER WARMTH AROUND
SUNDAY OR MONDAY OF NEXT WEEK...AS WILL BE DISCUSSED BELOW.

AT 500 MB...THE RIDGE LYING TO OUR SOUTH WILL CONTINUE TO ERODE AS A
LONGWAVE TROUGH CURRENTLY OVER THE ROCKIES MOVES EASTWARD INTO THE
MIDWESTERN U.S. AND MOVES OVER MINNESOTA OR NORTHERN IOWA LATE ON
WEDNESDAY. THIS SYSTEM WILL BE MOVING AWAY BY THURSDAY AND WE WILL
SEE A BRIEF QUIET PERIOD AS THE RIDGE REBUILDS...BUT BY FRIDAY NIGHT
OR SUNDAY THE CURRENT PATTERN WILL REESTABLISH ITSELF WITH A RETURN
TO WEST SOUTHWESTERLY FLOW ALOFT AND QUICKLY MOVING IMPULSES
PROVIDING SHOWER AND THUNDERSTORM CHANCES INTO THE WEEKEND.

CONFIDENCE IN FORECAST DETAILS FOR THE EARLY WEEK SYSTEM SET TO
AFFECT US OVER THE NEXT COUPLE OF DAYS HAS INCREASED OVERALL...A
SURFACE LOW WILL REMAIN ANCHORED OVER KANSAS TONIGHT AHEAD OF THE
500 MB TROUGH THEN MOVE ACROSS NORTHERN MISSOURI AND POSSIBLY FAR
SOUTHEASTERN IOWA ON TUESDAY AND TUESDAY NIGHT. A STATIONARY
BOUNDARY OR WARM FRONT EXTENDING EAST NORTHEAST FROM THE LOW WILL
STRETCH ACROSS NORTHERN MISSOURI OR FAR SOUTHERN IOWA...AND ALONG
AND NORTH OF THIS BOUNDARY THE APPROACHING LONGWAVE WILL PROVIDE
AMPLE SUPPORT FOR OVERRUNNING CONVECTION ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS WHEN THE NOCTURNAL LLJ WILL PROVIDE
ADDITIONAL FORCING...AND POSSIBLY DURING PEAK HEATING NEAR THE FRONT
WHEN WE MAY SEE SOME SURFACE BASED CONVECTION. HAVE CONTINUED TREND
OF HIGHER POPS OVERNIGHT WITH THE LIKELIES LATE TONIGHT TAPERING OFF
TO HIGH CHANCE AND MOVING TO OUR NORTHEAST TUESDAY MORNING...THEN
MORE BROADBRUSHED CHANCE POPS TUESDAY AFTERNOON TO ACCOUNT FOR
UNCERTAINTY IN THE POSSIBILITY OF PEAK HEATING CONVECTIVE
TRIGGERING...AND A RETURN OF LIKELY POPS ON TUESDAY NIGHT BEFORE
MOVING THEM OFF TO THE EAST ON WEDNESDAY AS THE SYSTEM AND SURFACE
TROUGH MOVE THROUGH. SEVERE WEATHER POTENTIAL DURING THIS TIMEFRAME
APPEARS MARGINAL AS INSTABILITY NORTH OF THE FRONT WILL BE VERY LOW
AND THE HIGHER INSTABILITY SHOULD MAINLY BE CONFINED TO MISSOURI.
HOWEVER...WE WILL SEE A THREAT OF HEAVY RAIN WITH GOOD MOISTURE
TRANSPORT OVER THE SURFACE BOUNDARY AND EFFICIENT PRECIPITATION
PROCESSES LIKELY.

FROM LATE WEDNESDAY THROUGH TUESDAY WE WILL SEE A BRIEF DRY PERIOD
BEHIND THIS FIRST STORM SYSTEM...THEN BY THURSDAY NIGHT OR FRIDAY
MORNING ESSENTIALLY THE EXACT SAME PATTERN WILL RESET AND BY LATE
FRIDAY THROUGH SATURDAY WE WILL ONCE AGAIN SEE A SURFACE LOW OVER
KANSAS...FRONTAL BOUNDARY NEAR THE IOWA/MISSOURI BORDER...AND SUBTLE
SHORTWAVES MOVING THROUGH WEST SOUTHWESTERLY FLOW ALOFT. HAVE THUS
MAINTAINED BROAD LOW TO MID CHANCE POPS FROM THURSDAY NIGHT THROUGH
SATURDAY NIGHT...WITH THE HIGHER POPS AGAIN COMING GENERALLY AT
NIGHT.

BY SATURDAY NIGHT WE WILL FINALLY SEE SOME SEMBLANCE OF A CHANGE IN
THE LARGE SCALE 500 MB PATTERN...WITH ANOTHER LONGWAVE TROUGH
DIGGING INTO THE WESTERN U.S. AND AMPLIFYING THE FLOW...RESULTING IN
A STRENGTHENING OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. THIS
SHOULD PLACE US IN MORE SOUTHWESTERLY FLOW AND HOPEFULLY SHUNT THE
SHORTWAVES MOVING AROUND THE TROUGH OFF TO OUR WEST...LIKELY
RESULTING IN DRIER AND WARMER WEATHER AS MODERATE SOUTHERLY LOW
LEVEL FLOW WOULD BE EXPECTED. THE GFS AND ECM BOTH INDICATE THIS
GENERAL PATTERN SO HAVE KEPT POPS OUT FROM SUNDAY ONWARD AND
INTRODUCED HIGH TEMPERATURES WELL INTO THE 80S FOR SUNDAY AND
MONDAY. WE WILL SEE IF THIS HOLDS UP THROUGH THE WEEK.

&&

.AVIATION...14/06Z
THUNDERSTORMS BEGINNING TO INCREASE IN COVERAGE ACROSS THE AREA AND
ARE EXPECTED TO SPREAD ACROSS THE CWA THROUGHOUT THE NEXT 3 TO 6
HOURS. STORMS SHOULD MOVE EAST OF THE AREA AROUND EARLY TO MID
MORNING WITH LOW VFR STRATUS...POSSIBLY MVFR CIGS TO LINGER THROUGH
THE DAY. ANOTHER ROUND OF THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE
EASTWARD THROUGH THE AREA TUESDAY EVENING. FOR NOW HAVE HIGHLIGHTED
WITH A VCSH/CB MENTION UNTIL MORE CERTAINTY IN TIMING AND PLACEMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
UPDATE...BEERENDS
Hazardous weather outlook, Jun 13, 11:12 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT MON JUN 13 2011

IAZ072-073-141015-
MADISON-WARREN-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUED ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING
FLASH FLOODING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ057>062-070-071-074-075-081>085-092>097-141015-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL
ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL
HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-141015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS WOULD BE APPRECIATED.

IAZ086-141015-
WAPELLO-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY
ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH
FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER AT
OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

MJB

In the hours before

Local storm report, Jun 13, 11:07 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             4 NNW CRESTON AIRPORT   41.07N 94.38W
06/13/2011  E0.75 INCH       UNION              IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, Jun 13, 11:17 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1117 PM CDT MON JUN 13 2011

IAZ071-072-082-140515-
ADAIR-MADISON-UNION-
1117 PM CDT MON JUN 13 2011

...STRONG STORM MOVING THROUGH NORTHERN UNION COUNTY...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTON...MOVING NORTH AT 10 MPH. TRAINED
WEATHER SPOTTERS REPORTED DIME SIZED HAIL IN THE CITY OF CRESTON
WITH THIS STORM.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ORIENT...             MACKSBURG...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SKOW
Local storm report, Jun 14, 12:25 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             EARLHAM                 41.49N 94.12W
06/14/2011  E1.75 INCH       MADISON            IA   LAW ENFORCEMENT

&&

MS JUN 11
Local storm report, Jun 14, 12:56 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             3 ESE ADEL              41.60N 93.98W
06/14/2011  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

&&

MS JUN 11
Local storm report, Jun 14, 1:00 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
100 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             NE BUSSEY               41.21N 92.88W
06/14/2011  E1.00 INCH       MARION             IA   TRAINED SPOTTER

&&

MS JUN 11
Special weather statement, Jun 14, 1:11 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT TUE JUN 14 2011

IAZ060>062-073>075-084>086-096-097-140815-
APPANOOSE-DAVIS-JASPER-LUCAS-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
WAPELLO-WARREN-
111 AM CDT TUE JUN 14 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN AND HAIL...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTH OF DES MOINES
THROUGH OTTUMWA TO BLOOMFIELD.  THE STORMS WERE DRIFTING SLOWLY EAST
TO NORTHEAST.

PENNY SIZE HAIL...WINDS AROUND 30 MPH...AND HEAVY DOWNPOURS...ARE
POSSIBLE WITH THE THE STORMS.  RAINFALL RATES OF OVER AN INCH PER
HOUR ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  PELLA AIRPORT...      PELLA...              MARYSVILLE...
  HARVEY...             LOVILIA...            HAMILTON...
  BUSSEY...             LEIGHTON...           ALBIA...
  BEACON...             UNIVERSITY PARK...    UNIONVILLE...
  OSKALOOSA...          EDDYVILLE...          BLAKESBURG...

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 9:01 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 3:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion51 min
Jun 14, 5:05 AM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Story45 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.